MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT INJECT W TRABECULAR MICRO BYPASS SYSTEM; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number G2-W-US
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the implantation of the second stent from a trabecular microbypass stent system, the patient moved and a small cyclodialysis cleft was subsequently formed in the operative eye.Per report, the surgeon removed both stents intraoperatively.Subsequently during a postop examination, the surgeon thought he saw "something in the cleft" and is unsure if there may be a stent or trocar fragment remaining in the eye.Additional information has b een requested.
 
Additional Manufacturer Narrative
Additional information: the device is expected to be returned for evaluation but has not been received at glaukos evaluation center.Therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A complaint history review was completed.The electronic complaint system was searched for the specified lot#.There were no similar issues reported for this lot #.A review of the device labeling was completed.Eye injury is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.A review of the device labeling including the risk analysis was completed.The reported issue (trocar fragmentation) is identified to be an anticipated hazard.The residual risk for each potential harm was found to be within the insignificant risk region.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.An adverse event appears to have occurred, but does not appear to have been a problem with the device or the way it was used.The reported events are established risks associated with use of the device, which is clearly specified in the product''s labeling.Based on the information received, the root cause of the reported event could not be conclusively identified.However, the report noted that patient movement contributed to the event.Mfr# reference: (b)(4).
 
Additional Manufacturer Narrative
The evaluation of the returned device was completed, and the x-ray revealed that the cam assembly had been activated three (3) times and no stents were found.The trigger button motion was functioning as intended; however the device was unable to actuate all remaining positions.The injector¿s insertion sleeve was found bent, which prevented the insertion sleeve retraction motion.The injector¿s splayed trocar was found broken at the splay.The broken tip of the trocar was not returned.These findings likely occurred due to the way the device was shipped back; however, the broken trocar could have occurred during the procedure as described in the customer''s reported event.The device was disassembled and visually inspected.The insertion sleeve assembly and singulator holder were immobile due to the bent frontal components.Further inspection of the insertion tube, singulator, and trocar identified surface features of the trocar indicating a tensile failure.No other non-conformances related to the reported event were found.It is highly unlikely that the device was sent out in this condition as the frontal components undergo critical dimension inspection after injector assembly per manufacturing internal procedure.If any of the frontal components were bent, the device should fail inspection and the unit should get rejected.Furthermore, all devices undergo visual inspection via x-ray per manufacturing internal procedure.If any of the frontal components were bent during x-ray, the unit should get rejected.Conclusions based on the evaluation findings were confounded by the condition of the returned product.As a result, it was confirmed that the trocar was broken, however a root cause was not definitively identified.Mfr# reference: (b)(4).

Brand Name
ISTENT INJECT W TRABECULAR MICRO BYPASS SYSTEM
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key18097495
Report Number2032546-2023-00122
Device Sequence Number8051473
Product Code OGO
UDI-Device Identifier00853704002319
UDI-Public0100853704002319
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P170043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberG2-W-US
Device Lot Number313311
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown